Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 34, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 26, 2016, 3:51 PM MDT for Lincoln County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2016, 3:51 PM MDT (21:51 UTC)
- Expired
- May 26, 2016, 4:15 PM MDT
- In force
- 24 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 59 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 12:04 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1579 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
978
WUUS55 KBOU 262151
SVRBOU
COC073-262215-
/O.NEW.KBOU.SV.W.0034.160526T2151Z-160526T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
351 PM MDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 415 PM MDT
* AT 351 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
KARVAL...OR 43 MILES SOUTH OF LIMON...AND IS NEARLY STATIONARY.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
KARVAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FOR EAST CENTRAL
COLORADO.
LAT...LON 3855 10356 3862 10366 3873 10367 3880 10351
3864 10334
TIME...MOT...LOC 2151Z 256DEG 2KT 3864 10356
HAIL...1.50IN
WIND...<50MPH
$$
RJK1 follow-up statement
840
WWUS55 KBOU 262213
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
413 PM MDT THU MAY 26 2016
COC073-262223-
/O.EXP.KBOU.SV.W.0034.000000T0000Z-160526T2215Z/
LINCOLN CO-
413 PM MDT THU MAY 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LINCOLN COUNTY
WILL EXPIRE AT 415 PM MDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FOR EAST CENTRAL
COLORADO.
LAT...LON 3855 10356 3862 10366 3873 10367 3880 10351
3864 10334
TIME...MOT...LOC 2210Z 256DEG 2KT 3864 10356
$$
RJKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:32 PM MDT, 19 minutes earlier.
Area forecast discussion, May 26, 3:32 PM MDT, 19 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 332 PM MDT THU MAY 26 2016 .SHORT TERM...(This evening through Friday) Issued at 331 PM MDT Thu May 26 2016 An upper low moving into southwestern Colorado continues to provide good lift over the forecast area as moisture continues to stream in on northeasterly low level flow. A surface low over southeastern Colorado will begin to turn surface flow northerly, converging moisture in the easterly flow. This is already providing good focus for the current line of storms north to south east of the urban corridor. CAPE values around 2000 J/kg expected over Elbert, Lincoln and Washington and 0-6km shear values between 40 and 50 kts will keep the threat of severe storms with large hail, damaging winds and possible tornadoes continuing through early this evening. The other concern may be localized flash flooding with such a moist environment. Upslope north-northeasterly flow will be increasing tonight which will focus more precipitation over the Palmer Divide area. Also, convergence out over the eastern plains will help focus precipitation. As the upper low moves closer, storm motions will become slower, increasing the flooding threat. Showers and thunderstorms should become more stratiform tonight. Some models have 2 to 3.5 inches across these areas through Friday. Over the mountains, snow levels are expected to drop to between 9000 and 10000 feet. Rich moisture and upslope flow will continue to bring accumulating snow above 10000 feet. Winter Weather Advisory will continue for expected snow amounts and travel impacts. Rain and high elevation snow showers will continue Friday morning with a few thunderstorms possible as the upper low moves over eastern Colorado. Continued northerly flow and cloud cover from precipitation will limit much heating tomorrow. Max temperatures are expected to stay in the 50s to low 60s. Showers should be decreasing over the foothills and urban corridor in the afternoon as flow starts to turn northwesterly to dry out and QG vertical motions will turn downward. .LONG TERM...(Friday night through Thursday) Issued at 331 PM MDT Thu May 26 2016 Upper level low pressure system will move into the Central Plains Friday night. Weak subsidence and drying will allow lingering showers and storms to decrease during the evening, ending last over the far eastern plains and in the mountains where weak orographics could help some light showers hold into late evening. For the Memorial Day weekend Saturday through Monday, we should see fairly typical weather for this time of year as generally light west/southwest flow aloft prevails. That should mean near normal temperatures with highs in the lower to mid 70s over the plains, and 50s/60s in the mountains. Temperatures could turn slightly cooler with a little better chance of rain Tuesday, as long as a cold front arrives as expected. This front appears to be pushed southward by a short wave trough moving across the northern U.S. The slightly cooler weather may be replaced by warmer and drier conditions by Thursday into next weekend if ridge builds in as advertised. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 331 PM MDT Thu May 26 2016 Expect continued thunderstorm activity this afternoon before they decrease and more widespread rain showers to a steady rain forms after 00z. Main threat with the thunderstorms today will be heavy rain, hail and wind gusts to 40 knots. VFR conditions expected through about 00z, then ceilings will lower to 1000 to 3000 feet with the steady rain. Expect winds to become northerly and remain through the night. Wind speeds are expected to be less than 25 knots, except under and near thunderstorms. Showers will be deceasing Friday afternoon. && .HYDROLOGY... Issued at 331 PM MDT Thu May 26 2016 Precipitable water values of 0.60 to 0.90, around the 90th percentile, are expected to continue across the plains area through Friday. This will allow for numerous showers and thunderstorms to continue through the night. The stronger storms may be able to drop an inch or two of rain, especially this evening as slower storm motion is expected and due to possible training of storms. The thunderstorms combined with steady rainfall tonight may cause elevated streams and creeks to rise more. Low lying areas susceptible to flooding could see issues. Main area to watch is south and east of Denver where the heaviest rain is expected. && .BOU Watches/Warnings/Advisories... Winter Weather Advisory until 9 AM MDT Friday for COZ034. && SHORT TERM...Kriederman LONG TERM...Barjenbruch AVIATION...Kriederman
Hazardous weather outlook, May 26, 11:03 AM MDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1103 AM MDT THU MAY 26 2016 COZ030>051-271715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1103 AM MDT THU MAY 26 2016 ....SEVERE STORMS POSSIBLE TODAY OVER THE PLAINS AND HEAVY RAIN TONIGHT...ACCUMULATING SNOWFALL OVER 10,000 FEET... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD ALONG THE FRONT RANGE BY EARLY THIS AFTERNOON...SPREADING NORTHEAST THROUGH THE AFTERNOON AND EVENING. SOME STORMS WILL HAVE THE POTENTIAL TO BE SEVERE...MAINLY SOUTH OF I76. THE MAIN THREAT WILL BE LARGE HAIL...THOUGH DAMAGING WINDS AND A TORNADO OR TWO CAN NOT BE RULED OUT. THUNDERSTORMS WILL DECREASE THIS EVENING AS WIDESPREAD RAIN DEVELOPS. A SNOW LEVEL OF AROUND 11000 FEET WILL FALL TO 9000 TO 10000 FEET BY TONIGHT. 3 TO 6 INCHES OF SNOW WILL BE POSSIBLE ON THE HIGHER MOUNTAIN ROADS THROUGH TONIGHT...WITH UP TO 8 INCHES POSSIBLE ON THE HIGHER MOUNTAIN PEAKS...MAINLY OVER THE MOUNTAINS OF PARK...SUMMIT AND CLEAR CREEK COUNTIES. CONVECTION THIS AFTERNOON INTO THE EVENING MAY PRODUCE LOCALIZED AREAS OF HEAVIER SNOWFALL AND HAZARDOUS TRAVEL....LIMITING VISIBILITY AND MAKING ROADS SLICK. A WINTER ADVISORY WILL BE IN EFFECT TO HIGHLIGHT THE TRAVEL CONDITIONS AND SNOWFALL AMOUNTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLOW MOVING PACIFIC STORM SYSTEM WILL KEEP SHOWERS AND A FEW THUNDERSTORMS IN THE FORECAST THROUGH FRIDAY...AND A COUPLE MORE INCHES OF SNOW OVER THE MOUNTAINS MAINLY ABOVE 9500 FEET. SOME RIVERS AND STREAMS WILL BE RUNNING HIGHER THAN NORMAL DUE TO RAINFALL RUNOFF. THIS INCLUDES THE SOUTH PLATTE AND CACHE LA POUDRE RIVERS. DRIER WEATHER WILL RETURN FOR THE WEEKEND HOWEVER THERE WILL STILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS IN THE MOUNTAINS WITH A SLIGHT CHANCE OVER THE PLAINS. TEMPERATURES WILL BE WARMER FOR SATURDAY AND SUNDAY AS WELL. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED BY 1 PM.
In the hours before
Local storm report, May 26, 12:38 PM MDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1238 PM MDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HAIL 3 SSE PINE GROVE 39.38N 105.32W
05/26/2016 M0.75 INCH JEFFERSON CO TRAINED SPOTTER
&&
KFREDINLocal storm report, May 26, 1:30 PM MDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
130 PM MDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL 4 N CASTLE ROCK 39.44N 104.85W
05/26/2016 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
HAIL ACCUMULATED UP TO 2 INCHES DEEP.
1215 PM HAIL 3 SSE PINE GROVE 39.38N 105.32W
05/26/2016 M0.75 INCH JEFFERSON CO TRAINED SPOTTER
&&Local storm report, May 26, 1:37 PM MDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
137 PM MDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM HAIL CASTLE ROCK 39.38N 104.85W
05/26/2016 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
0120 PM HAIL 4 N CASTLE ROCK 39.44N 104.85W
05/26/2016 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
HAIL ACCUMULATED UP TO 2 INCHES DEEP.
0108 PM HAIL CASTLE ROCK 39.38N 104.85W
05/26/2016 E0.75 INCH DOUGLAS CO TRAINED SPOTTER
1215 PM HAIL 3 SSE PINE GROVE 39.38N 105.32W
05/26/2016 M0.75 INCH JEFFERSON CO TRAINED SPOTTER
&&
KFREDINLocal storm report, May 26, 2:20 PM MDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
220 PM MDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM HAIL 2 SW WATKINS 39.73N 104.63W
05/26/2016 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
0134 PM HAIL CASTLE ROCK 39.38N 104.85W
05/26/2016 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
0120 PM HAIL 4 N CASTLE ROCK 39.44N 104.85W
05/26/2016 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
HAIL ACCUMULATED UP TO 2 INCHES DEEP.
0108 PM HAIL CASTLE ROCK 39.38N 104.85W
05/26/2016 E0.75 INCH DOUGLAS CO TRAINED SPOTTER
1215 PM HAIL 3 SSE PINE GROVE 39.38N 105.32W
05/26/2016 M0.75 INCH JEFFERSON CO TRAINED SPOTTER
&&
KFREDINLocal storm report, May 26, 2:51 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
251 PM MDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM HAIL 2 SW WATKINS 39.73N 104.63W
05/26/2016 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
0152 PM HAIL 4 NE FRANKTOWN 39.42N 104.70W
05/26/2016 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
0134 PM HAIL CASTLE ROCK 39.38N 104.85W
05/26/2016 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
0120 PM HAIL 4 N CASTLE ROCK 39.44N 104.85W
05/26/2016 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
HAIL ACCUMULATED UP TO 2 INCHES DEEP.
0108 PM HAIL CASTLE ROCK 39.38N 104.85W
05/26/2016 E0.75 INCH DOUGLAS CO TRAINED SPOTTER
1215 PM HAIL 3 SSE PINE GROVE 39.38N 105.32W
05/26/2016 M0.75 INCH JEFFERSON CO TRAINED SPOTTER
&&
KFREDINThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 11:24 AM MDT | Winter Weather Advisory | BOU | Boulder, Clear Creek, Gilpin, Grand, Jefferson, Park and 1 more | 17 hr |
| May 26, 1:23 PM MDT | Severe Thunderstorm Warning | BOU | Douglas | 52 min |
| May 26, 1:26 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 49 min |
| May 26, 2:14 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 14 min |
| May 26, 3:03 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 27 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.